Nebraska, 2005Flash Flood in Nebraska, June 28, 2005
June 28, 2005 · NWS OAX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 28, 12:50 AM CST, 10 minutes earlier.
Area forecast discussion, Jun 28, 12:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
150 AM CDT TUE JUN 28 2005
.DISCUSSION...
THE CHANCE FOR THUNDERSTORMS THE NEXT COUPLE OF DAYS IS THE MAIN
FORECAST CONCERN.
ONGOING SEVERE THUNDERSTORMS THIS MORNING IN A COUPLE OF AREAS.
FROM THE OMAHA METRO SOUTH...STORMS FIRED ON OUTFLOW FROM EARLIER
CONVECTION AND ALONG SURFACE WARM FRONT. INTERSECTION OF THESE
FEATURES CAUSED MOST POTENT STORM OVER CASS COUNTY...WHICH THEN
PRODUCED MORE OUTFLOW-DRIVEN STORMS NEAR IT. SECOND ARC OF SEVERE
STORMS FROM NORTHEAST NEBRASKA INTO WEST CENTRAL IOWA WAS FIRING IN
AREA OF ISENTROPIC UPGLIDE NORTH OF SURFACE FRONT. AND MORE STORMS
WERE SPREADING FROM CENTRAL NEBRASKA INTO THE WESTERN CWA. ALL OF
THESE AREAS WILL LIKELY CONTINUE TO SPAWN STORMS PAST SUNRISE...BUT
SEVERITY SHOULD DECREASE AS LOW LEVEL JET WEAKENS. WILL CONTINUE
WITH AT LEAST SCATTERED THUNDERSTORMS FOR THIS MORNING ACROSS ALL OF
THE CWA.
WHETHER STORMS WILL REDEVELOP THIS AFTERNOON IS IN QUESTION. LATEST
MODEL DATA SUGGESTS A POSSIBILITY...BUT THINK ATMOSPHERE WILL BE
WORKED OVER ENOUGH TO DELAY GREATER POTENTIAL UNTIL LATE IN THE
DAY. WHERE SURFACE BOUNDARIES WILL FOCUS CONVECTION WILL HAVE TO BE
WORKED OUT AFTER MORNING CONVECTION IS OVER...BUT LOOKING AT LARGE
SCALE FEATURES POINTS TO NORTHEAST NEBRASKA BEING UNDER THE GUN FOR
MORE SEVERE STORMS NEAR NORTHWARD MOVING SURFACE BOUNDARY AND PEAK
HEATING. WILL INTRODUCE POPS THERE FOR THIS AFTERNOON.
NEXT COLD FRONT WILL ROLL INTO THE PLAINS LATE TONIGHT AND
WEDNESDAY. MODELS CONTINUE TO POINT NORTH OF THE CWA FOR BEST
CHANCES FOR THUNDERSTORMS. WILL CONTINUE THE CHANCE FOR PRECIP
ACROSS ALL OF THE CWA ON WEDNESDAY...THINKING STRONGER STORMS WILL
FIRE IN SOUTHEAST ZONES WHERE FRONT WILL BE SWEEPING THROUGH DURING
AFTERNOON HEATING.
COOLER WEATHER SLATED BEHIND THIS FRONT FOR THE REST OF THE WEEK
WITH RELATIVELY DRY WEATHER. HAVE LEFT FORECAST ALONE FOR THE
WEEKEND. MODELS STILL SHOWING NEXT FRONT SWEEPING INTO THE PLAINS
SUNDAY NIGHT OR MONDAY...WHERE CURRENTLY HAVE NEXT CHANCE FOR RAIN.
HAVE CONTINUED TREND OF WARMING TEMPERATURES AHEAD OF THIS FRONT.
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
DERGAN
Hazardous weather outlook, Jun 27, 3:37 PM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
437 PM CDT MON JUN 27 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-281000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
437 PM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...TONIGHT AND TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PARTS
OF SOUTHWEST IOWA EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE
80 WITH A FEW SEVERE STORMS POSSIBLE. LARGE HAIL...DAMAGING
WINDS AND HEAVY RAIN WILL BE THE PRIMARY HAZARDS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP OR MOVE INTO PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA LATER TONIGHT WITH SOME SEVERE STORMS
POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS
WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY
THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. LATER OUTLOOKS WILL ADDRESS THE POTENTIAL FOR HAZARDOUS
WEATHER DURING THESE PERIODS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER EASTERN NEBRASKA LATER
TONIGHT.
FOBERT
In the hours before
Local storm report, Jun 27, 8:47 PM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
947 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
&&
BVSLocal storm report, Jun 27, 9:30 PM CST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1030 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0943 PM HAIL 4 SW SPRINGFIELD 41.04N 96.19W
06/27/2005 1.00 INCH SARPY NE NWS EMPLOYEE
0949 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 0.88 INCH CASS NE TRAINED SPOTTER
0955 PM HAIL 1 E MURDOCK 40.93N 96.26W
06/27/2005 0.75 INCH CASS NE PUBLIC
1020 PM HAIL 2 E MURDOCK 40.93N 96.24W
06/27/2005 0.88 INCH CASS NE PUBLIC
&&
BVSLocal storm report, Jun 27, 10:15 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL LOUISVILLE 41.00N 96.16W
06/27/2005 1.00 INCH CASS NE LAW ENFORCEMENT
1051 PM FLASH FLOOD LOUISVILLE 41.00N 96.16W
06/27/2005 CASS NE LAW ENFORCEMENT
WATER 1 FT. DEEP ON DEPOT ST.
&&
BVSLocal storm report, Jun 27, 11:43 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1243 AM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 AM HAIL PENDER 42.11N 96.71W
06/28/2005 4.25 INCH THURSTON NE TRAINED SPOTTER
1220 AM HAIL RALSTON 41.20N 96.04W
06/28/2005 0.75 INCH DOUGLAS NE TRAINED SPOTTER
HAIL LASTED 3-5 MINUTES. ESTIMATED WIND GUSTS OF ABOUT
30MPH.
&&
SNSpecial weather statement, Jun 28, 12:06 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
106 AM CDT TUE JUN 28 2005
NEZ011-012-015>018-281100-
...SEVERE THUNDERSTORM WATCH 544 HAS BEEN ISSUED UNTIL 600 AM CDT...
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE AND THURSTON
62Local storm report, Jun 28, 12:32 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
132 AM CDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM TSTM WND GST 2 W PACIFIC JUNCTION 41.02N 95.84W
06/28/2005 70 MPH MILLS IA TRAINED SPOTTER
&&
SNFlash Flood, Knox
- When
- June 28, 1:00 AM CST to 3:00 AM CST
- Where
- Knox County, 3 mi SW of Verdigre
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.567, -98.083
Thunderstorms dropped very heavy rain over parts of Knox county, especially near and southwest of Verdigre and rainfall of 4 to 5 inches was reported at a few locations. The heavy rain washed out a bridge southwest of Verdigre and also washed a culvert several hundred yards downstream.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Maryland, June 28, 20051 death · 51 kt wind · 5 events
- Lightning Strike in Kentucky, June 28, 2005$750,000 · 1 event
- Lightning Strike in Michigan, June 28, 2005$500,000 · 1 event
- Tornado and Flash Flooding in Montana, June 28 to 29, 2005$112,000 · F0 · 29 events
- Flash Flooding and Lightning Strike in Ohio, June 28, 2005$200,000 · 3 events
- Flash Flood and Hail in Michigan, June 28, 2005$140,000 · 1 in hail · 6 events
- Damaging Winds in New York, June 28, 2005$125,000 · 58 kt wind · 3 events
- Flash Flooding in West Virginia, June 28, 2005$105,000 · 2 events
- Damaging Winds and Lightning Strike in Michigan, June 28, 2005$81,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Ohio, June 28, 2005$69,000 · 1 in hail · 8 events
- Flood and Damaging Wind in Indiana, June 28, 2005$60,000 · 61 kt wind · 3 events
- Flash Flood in Pennsylvania, June 28, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457068.